Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Frequent dizzy spells usually during eating, no harm with light snacks. Serious?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5665 Questions
I have been having dizzy spells here and there for about 7days now...but now it seems to happen right after eating....or during as well.....its almost a feeling that Im not in my body....after sometime it will go away but this has been everytime I have a meal....light snacks wont make me feel as bad....I did have a Pepsi along with my lunch yesterday and by far was the worst day of them all so Im not sure if that is indicative of something???
Posted Wed, 5 Jun 2013 in Digestion and Bowels
Answered by Dr. Ivan R. Rommstein 1 hour later

Thank you for your query.

Yes, it is indicative. Digestion is complex process and after every meal various hormonal and neural processes are activated and this effects whole body including brain. So in some people this reaction and increased levels of pancreatic and gastric hormones lead to dizziness, fatigue, headache, breathing difficulties etc. This isn't strange and uncommon symptom even at your age.

So there are several possible causes: Postprandial Hypotension.

This is a drop of blood pressure after eating a meal because blood flows to digestive system. It can be found in people who have usually low blood pressure or during the periods.

Next one is gastritis,
Dizziness and fatigue after eating meals are common symptoms of gastritis. You should avoid excessive eating of oily foods, overeating, alcohol intake, and drinking strong coffee or tea, carbonated drinks including pepsi.

Thyroid Gland Disorders, policystic ovaries and emotional Factors such as worry, stress, tension, grief, and depression are also common causes of your symptoms,and should be considered if nothing is found.

There are certain foods that can cause one to feel dizzy after eating so try to avoid this and see will your condition improve: Fatty foods like milk, meat, cheese, mayonnaise and shortening Raw food, Fried junk foods like corn dogs, and French fries, Salty food like chips, pretzels, salted nuts, deli meat and cold cuts, Baking powder, Alcoholic beverages.

Also for home treatment avoid skipping meals, especially breakfast. It is advisable to eat small meals but more frequently(5-6 times per day).

Avoid drinking soda and other carbonated drinks with meals.Cola, pepsi, beer and sweet beverages can trigger excessive hormonal release.

Drink water or other healthy beverages such as lime juice or fresh fruit juice.

I am sure you will feel better if you follow my recommendations. If this isn't helpful you should check your stomach by gastroscopy and check your blood hormonal levels because certain medicines might be needed.

Wish you good health. If you have anything to ask I ll be glad to help.
Above answer was peer-reviewed by
Follow-up: Frequent dizzy spells usually during eating, no harm with light snacks. Serious? 3 hours later
Does this usually happen out of the blue??? is this common?? I had never felt this way or had side effects after eating anything before?
Answered by Dr. Ivan R. Rommstein 9 hours later
Yes. It can happen suddenly and in any age. This isn't very common manifestation of stomach disorder, but isn't rare too - so this is well known condition.

Patients describe various symptoms, physical and psychological as you are and you don't have to think that you are the only one.

Try to figure out is there any emotional stress and factor in last week. Also did you start taking some other food or drinks or medicines. If your symptoms persists there is a possibility of hormonally active tumors; so you should do at least liver, adrenal glands and pancreatic ultrasound to verify this. But I am sure your condition will stabilize soon if you just change your dietary habits a bit.

Hope this answers your query. Let me know if you need clarifications.

Above answer was peer-reviewed by
Follow-up: Frequent dizzy spells usually during eating, no harm with light snacks. Serious? 16 hours later
The only thing I am taking is Birth Control, I have been on Loestrin 24Fe for about nine months now with no serious side effects up to this point.....could this at all be linked to a reaction I am having to the birthcontrol???
Answered by Dr. Ivan R. Rommstein 8 hours later
Of course it can! And probably is. You didn't mention that you are taking it.

Common side effects of Loestrin are nausea, vomiting and headache; but the less common are dizzines, vision changes, even halucinations. Side effects can manifest any time.

You should consider switching the medicine and take another one or use some other birth control methods. If your symptoms don't subside after this then you should look for cause in some conditions I have mentioned above.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor